Jump to content

Recommended Posts

is there any alternatives to lithium that have a few side effects that are livable, takes care of bipolar mania and doesnt cause weight gain?

This was not a lot of info so I was reading your profile to learn more about you. For me Lithium has been amazing. But I saw a post from feb (?) and you state that you have gained 140 pounds on Lithium? Plus your thyroid is messed up? Is this accurate?

I am so sorry, it surprises me that your doctor would want you on a med if you gained over 100 pounds. What is the point of curing the mania but killing the patient? Have you tried Depakote, Tegretol, Trileptal, or topomax? Lamictal is a favorite for bp depression but you are plagued with mania. as am I

There are a lot of other meds, Invega, and all the different atypical antipsychotics. Has your doctor talked with you about alternatives? You deserve a Psychiatrist who will work with you, answer your questions, and explore your options. You must not be getting that. Maybe you need a new doctor first - one who views you as a whole person. If I am out of line I apologize. Just trying to figure out your situation.

Link to comment
Share on other sites

140 pounds?! yikes!

Unless other things have been tried and failed, why on earth would a doctor keep you on a med that caused that enormous a level of weight gain and thyroid damage???

Topomax is known for appetite suppression.

I also note you are on Seroquel, which is also noted for munchie-causing.

If the med has messed up your thyroid function, I'm wondering if that is irreversible. If so, I'm afraid you're going to need to get on synthroid.

But that's not something I know much about. Best to just try to get your meds switched and then an endocrinologist consult if possible.

After seeing if you need to take synthetic thyroid or not and getting successfully swapped(fingers crossed), I hope that you can start to lose that weight.

Link to comment
Share on other sites

I don't know where you saw that s/he is is on seroquel and were all this information that's not in the thread is coming from, but that's the more obvious culprit for weight gain. I'd try changing APs before going off lithium simply because lithium can be one of the best anti-manics out there. I gained over 100 pounds on seroquel.

To the people suggesting Topamax, it's a real lousy anti-manic except for the really rare people form whom it's almost the perfect drug.

Link to comment
Share on other sites

"I don't know where you saw that s/he is is on seroquel and were all this information that's not in the thread is coming from, but that's the more obvious culprit for weight gain."

VE, I found some of Starpirate's medical information under his/her profile under topics. However I did not see anything there about Seroquel.

Seroquel is a big weight gainer. That I know first hand.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...